Posted by jsarirose on September 21, 2002, at 19:19:09
In reply to Re: Smoked fish, and my update, posted by ayrity on September 21, 2002, at 0:34:13
> I guess there has been some beneficial effect. I feel a bit more talkative when I encounter people; I just don't feel like searching people out and I still feel very isolated. I likely have a bit of social anxiety, but my major problem is atypical depression, which has not responded to anything so far. I've failed a lot of meds, so there's not much left, so this better be the one to do it. I have an experienced pdoc who really knows his stuff and is a good guy, too; from the very beginning he hasn't pushed the meds on me, but we decide together what seems right. He has no problem pushing up the dose of Parnate further as long as the side effects and my BP are acceptible.
Having a good doc is more than half the battle! I'm glad you're getting some positive effect as well. I know the desire not to excessively medicat, but if you do reach your limit and find you get some relief but not enough you can also look into augmenting the Parnate with another drug to boost the effect. I have Treatment Resistent Depression too so I can understand the extreme frustration with medications. They are continually a mixed blessing (and usually not a blessing at all).
Regarding the diet - all I can say is even after being on Parnate for almost a year I still make mistakes. I haven't had a reaction in over 8 months and I guess I got lax. I had a tap beer last night and had my first hyptensive crisis in ages. I took the Thorazine (my emergency pill) right away. It helped, but I still had nausea, a migraine, sweating and red, blotchy skin. I think since I took the pill so quickly it wasn't as bad as it could have been. While my head did hurt I've had much worse migraines previously. My friend drove me home (this is the first time I had a reaction when I wasn't already home), and I took 1/2 an oxycodone for the pain. Then I slept for about 15 hours. Today I just feel a bit dizzy when I stand or walk and have a slight headache when I move around. I'm also a bit tired. Most of the dizziness and tiredness is left over from the Thorazine.
So the lessons I was reminded of are 1) always have that pill with me, and 2) don't be lax! Just because the beer was from a big microbrewery doesn't mean the cafe I was at has clean equipment. That's really the only thing I've occasionally been lax about, but obviously it's hit or miss (as the tyramine analyses state). Stick to bottled beer from larger breweries.